Ergot Alkaloids/Boceprevir; Telaprevir Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Very Serious. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Boceprevir and telaprevir may slow down how quickly your liver processes ergot alkaloids.
What might happen:
The amount of ergot alkaloid in your blood may increase. This may decrease blood flow to your extremities (arms, legs, and/or face).
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know right away that you are taking these medicines together. If you experience chest pain; change in heartbeat; numbness and tingling of your hands, feet, or face; pain in your arms, legs, or lower back; itching; or other symptoms while taking these medicines together, contact your doctor right away.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Victrelis (boceprevir) US prescribing information. Schering Corporation January, 2017.
- 2.Incivek (telaprevir) US prescribing information. Vertex Pharmaceuticals Incorporated October, 2013.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.